The Pill. Another reason to take supplements! Pharmaceutical birth control depletes B’s

Especially when taken over a series of years, pharmaceutical birth control can have a significant effect on a woman’s ability to absorb and store nutrients, especially B vitamins. Over time, a woman who is depleted in nutrients is not likely to connect the dots and realize that her health problems may be due to “The Pill”.

The Research

Studies document that birth control pills deplete vitamins B-1, B-2, B-3, B-6, B-12, folic acid, and Vitamin C.

Folic acid depletion increases risks for birth defects, cervical dysplasia and the need for a hysterectomy. It can also increase the risks of developing anemia, depression, and breast and colon cancers.

Vitamins B-6, B-12, and folic acid are required to metabolize homocysteine; a high homocysteine level is one of the greatest risks for heart disease. (As I did research on this subject it became obvious why heart disease is still the #1 disease killer in women! Long term oral contraceptive use = long term depleted B vitamins = high homocysteine = atherosclerosis = heart disease. I was shocked that I have never been told that from medical professionals before! Wouldn’t it make sense for doctors to prescribe a B Complex for women who choose to use birth control!)

Diminished levels of vitamin B-6 and tyrosine increase the likelihood of depression.

“Drugs are powerful substances that generally work by blocking one specific pathway in the body,” says Robert Rountree, M.D., co-author of The Clinical Natural Medicine Handbook (Mary Ann Lieber, 2008). “The chance of causing an unexpected side effect is significant. If you are taking something that powerful, then you need to take a dietary supplement to replace depleted nutrients or protect against organ damage.”

For more info on the subject check out The Heart and Mind Institute

Photo Credit: w3-own-th3-night-.tumblr.com

Leave a Reply

Your email address will not be published. Required fields are marked *

Human Check * Time limit is exhausted. Please reload CAPTCHA.